Funnel Cloud, Dallas
- When
- June 10, 11:25 AM CST
- Where
- Dallas County, 0.88 mi SE of Handley
- Reported by
- Law Enforcement
- Coordinates
- 37.520, -92.920
A cold air funnel was reported 5 miles east of Charity.
An upper level low moving over the Missouri Ozarks caused several cold air funnels.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
An upper level low moving over the Missouri Ozarks caused several cold air funnels.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 10, 5:09 AM CST, 6 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 609 AM CDT Tue Jun 10 2014 ...Update to Aviation... .SHORT TERM...(Today and Tonight) Issued at 231 AM CDT TUE JUN 10 2014 It looks like we have one more day of scattered to numerous shower activity along with isolated thunderstorms. Upper level low pressure currently across northeastern Oklahoma will move directly over the Ozarks today. The best coverage of showers and thunderstorms will be from late this morning into this afternoon...generally along and east of the I-49 corridor. As we have seen the past several days, localized areas will pick up some brief but torrential rainfall. However, we do not anticipate a widespread flooding threat. Temperatures will once again be held down due to plentiful cloud cover with most areas topping out around or just above the 70 degree mark. The shower and thunderstorm activity will then diminish this evening as the upper level low accelerates towards Chicago and temperatures cool. It does look like there is some potential for fog in areas that see some clearing and/or due to stratus build- down along the Ozark Plateau. .LONG TERM...(Wednesday through Monday) Issued at 231 AM CDT TUE JUN 10 2014 Wednesday then looks like a dry day as upper level height rises overspread the region. Temperatures will respond nicely by warming into the upper 70s to lower 80s. An upper level short wave trough will then quickly skirt across the central Plains and into the Ozarks from Wednesday night through Thursday. This wave along with a passing cold front will again bring us another opportunity for showers and thunderstorms from very late Wednesday night near the MO/KS line (incoming mesoscale convective system) and then across all of the Ozarks on Thursday. Another brief dry stretch is then on tap for late this week as we see more upper level height rises. After a brief cool down behind that front, temperatures will warm back into the lower 80s for highs by Saturday. By this weekend into early next week, the large scale pattern will then feature a southwesterly flow aloft over the central United States. This may give us more opportunities for showers and thunderstorms along with a rather warm and humid air mass. GFS long wave charts then indicate that the main storm track may shift north of the Ozarks by the middle of next week with a fairly strong "summertime" ridge beginning to establish itself across the southern tier of states. If this pans out...get ready for some heat and humidity. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday Morning) Issued at 605 AM CDT TUE JUN 10 2014 Quite a bit of variation expected in flight conditions today across the region, as a large upper level low moves overhead. MVFR to IFR vis associated with fog will continue for another hour or so this morning. Showers and scattered thunderstorms will then become more numerous today across the area heading into the afternoon hours. Outside of shower/thunderstorms, MVFR or perhaps occasional VFR can be expected. Within SHRA/TSRA, expect cigs and vis to drop to IFR for brief periods of time. Later tonight, fog development appears likely, with vis dropping to or below 1 mile at times late tonight. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Schaumann LONG TERM...Schaumann AVIATION...Boxell
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 400 AM CDT TUE JUN 10 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-110900- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 400 AM CDT TUE JUN 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED FLOODING RISK. LIMITED LIGHTNING RISK. LIMITED FOG RISK. DISCUSSION... PATCHY FOG WITH VISIBILITIES BELOW ONE MILE CAN BE EXPECTED EARLY THIS MORNING AND AGAIN TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE AGAIN EXPECTED TODAY. OCCASIONAL LIGHTNING STRIKES AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE FROM ANY THUNDERSTORMS. BRIEF TORRENTIAL RAINFALL CAN ALSO BE EXPECTED OVER LOCALIZED AREAS...WHICH COULD RESULT IN BRIEF FLASH FLOODING OF URBAN AREAS AND LOW WATER CROSSINGS. SHOWERS AND THUNDERSTORMS WILL THEN QUICKLY DIMINISH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL OCCUR FROM LATE WEDNESDAY NIGHT INTO THURSDAY...AND AGAIN THIS WEEKEND AND EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
The Springfield radar (KSGF), 53 km away, was scanning. The volume nearest the first event began at 17:25 UTC.
2 funnel cloud. Local standard time, as filed.
A cold air funnel was reported 5 miles east of Charity.
A picture sent in to the NWS from a spotter confirmed a report of a cold air funnel.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2014Every state in 2014This day in weather historyWarnings in Missouri, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 511602, 511603.